Jump to content
CrazyBoards.org

I've never heard of this before


Recommended Posts

Ok. I'm currently on I'm-not-sure-how-much abilify (I'm inpatient and they mess with it so much, I"ll find out tomorrow when I discharge, but it's not much, 5 or 10 mgs), and wellbutrin.

I'm struggling with some anxious/reved up/racing thoughts/wanna-punch-a-wall freak out episodes. Benzos slow me down physically but not mentally so I don't want benzo's- horrible feeling.

So my doc perscribed a 5mg once a day PRN of abilify. K...

Anyone ever heard of this? Is it something that may help with this kind of thing? Personally, I think the wellbutrin is screwing with me and speeding me up. But they don't seem to listen.

Comments? It occures to me that I'm going to be offline for two weeks starting tomorrow, but I may be able to check here in the morning.

Thanks

Link to comment
Share on other sites

So my doc perscribed a 5mg once a day PRN of abilify. K...

Anyone ever heard of this? Is it something that may help with this kind of thing? Personally, I think the wellbutrin is screwing with me and speeding me up. But they don't seem to listen.

It does sound a bit wierd, unless the doctor wants to make sure you have it already available once you realize you're on a panicky upswing, 5mg a day thereafter, and then back off of it before you drop completely back into depression. I don't know how well that would work in practice unless you have a regular tdoc appointment schedule - then you'd have someone who could objectively point out the need for a med adjustment.

Talk it over with your doctor until you have a clear idea of when he wants you to start taking it daily, and when you need to stop it.

Link to comment
Share on other sites

That's what I was thinking.

She told me this morning that she dosn't want to introduce any other meds, or use two meds from the same class at this time. (That's weird all by its self compared to other pdocs I've had!)

We may consider seroquel later, with my other doctor I guess, if this dosn't help. Or that doc may have totally different ideas.

Link to comment
Share on other sites

I was exponentially agitated on Abilify. I don't remember racing thoughts, but physically I was "racing" and mentally I was angry and frustrated. I think it may be fairly normal from what I've heard from other people. Let's hope they get it worked out before you discharge though...that's their jobs so hopefully they do...

Link to comment
Share on other sites

Wellbutrin made me go off the walls angry and speed up my mind. Now that i am on abilify I feel pretty good. The abilify got rid of my racing thoughts and calmed me down a lot. Being on it with the seroquel I am also on finally gave me my personality back without sedating the hell out of me. It is peculiar that they gave you abilify as a PRN but I am not schooled enough to make a clear informed opinion. It does seem a little weird though.

Link to comment
Share on other sites

The abilify got rid of my racing thoughts and calmed me down a lot.[...] It is peculiar that they gave you abilify as a PRN but I am not schooled enough to make a clear informed opinion. It does seem a little weird though.

I agree with this. The abilify I'm on got rid of my racing thoughts and my general obsessions/rumination (to an extent).

It is a little weird to see abilify as a prn but they may have meant "to take while you're having trouble."

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...